Oklahoma, 2016Hail and Damaging Winds in Oklahoma, July 8, 2016
July 8, 2016 · NWS TSA · 4 events in 3 counties and zones
Thunderstorms developed along an outflow boundary across portions of northeastern Oklahoma during the morning hours of the 8th. The strongest storms produced damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along an outflow boundary across portions of northeastern Oklahoma during the morning hours of the 8th. The strongest storms produced damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 8, 5:20 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 8, 5:20 AM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
620 AM CDT FRI JUL 8 2016
.DISCUSSION...
TSRA chances increase this afternoon across the NE OK and NW AR
TAF sites. VFR cigs and MVFR vsbys are expected where scattered
convection occurs. Across SE OK and WC AR...wont carry any
thunder at KMLC this issuance...with a prob30 at KFSM between 21z
and 03z. Areal coverage of thunderstorms should decrease between
04z and 06z.
&&
.PREV DISCUSSION... /Issued 325 AM CDT FRI JUL 8 2016/
DISCUSSION...
A more active weather pattern will prevail over the next couple
days as a weak upper level disturbance results in several rounds
of showers and thunderstorms in and near our area. As is usual
with summertime convection, pinning down the most likely time
periods and areas for storms to occur is difficult, but the
general theme is for storm coverage to be highest this afternoon
into Saturday, with coverage waning by Sunday.
The future evolution of storms in southwest Kansas and northwest
Oklahoma is key to our weather today. The most likely scenario is
for these storms to weaken this morning, but perhaps regenerate
this afternoon along leftover boundaries. Conditions may approach
heat advisory criteria today in some places, but there may be just
enough clouds to keep most places below. This will need to be
monitored as the day progresses.
Dry weather looks to return for much of next week as an upper
ridge reestablishes itself over the area. This will bring a return
to the heat, and possibly the heat headlines. Another chance of
showers and storms may occur just beyond the range of this
forecast.
Stayed close to guidance temperatures the next couple days.
&&
.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&
AVIATION....23
Hazardous weather outlook, Jul 8, 6:32 AM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
732 AM CDT FRI JUL 8 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
732 AM CDT FRI JUL 8 2016
...SEVERE STORM POTENTIAL THIS MORNING... AND AGAIN THIS AFTERNOON
AND EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...MOST OF EASTERN OKLAHOMA...ALL OF NORTHWEST
AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING THROUGH MID MORNING...AND AGAIN THIS AFTERNOON AND
EVENING.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION... ELEVATED THUNDERSTORMS WERE ONGOING THIS MORNING
ACROSS NORTHEAST OKLAHOMA...MAINLY TO THE NORTHWEST OF INTERSTATE
44. ONE OR TWO STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
STRAIGHTLINE WINDS AND QUARTER SIZE HAIL. ONGOING STORMS ACROSS
NORTHEAST OKLAHOMA WILL DIMINISH BETWEEN MID AND LATE MORNING.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON. LEFTOVER BOUNDARIES FROM MORNING CONVECTION MAY
CONTRIBUTE TO DEVELOPMENT...HOWEVER MOST AFTERNOON AND EVENING
ACTIVITY WILL BE FOCUSED ALONG AN APPROACHING COLD FRONT AND
UPPER LEVEL DISTURBANCE. AMPLE INSTABILITY WILL BE IN PLACE BY
AFTERNOON AND WILL BE FAVORABLE FOR PRODUCING SEVERE WEATHER.
STORMS WILL POSE AN ELEVATED RISK FOR DAMAGING DOWNBURST
WINDS...AND TO A LESSER EXTENT LARGE HAIL. HEAVY RAINFALL IS ALSO
POSSIBLE WITH SLOWER MOVING STORMS...AND MAY LEAD TO LOCALIZED
FLASH FLOODING. STORM CHANCES WILL REMAIN ONGOING
OVERNIGHT...HOWEVER THE THREAT FOR SEVERE WEATHER WILL LIKELY BEGIN
DIMINISHING LATE IN THE EVENING AS DAYTIME HEATING IS LOST.
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WILL SEE HOT
CONDITIONS AGAIN TODAY AS THESE AREAS WILL REMAIN AWAY FROM
THE HIGHEST THUNDERSTORM COVERAGE AND THICKER CLOUD COVER.
AFTERNOON HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL BE
COMMON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY AND THURSDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN ONGOING INTO SATURDAY...WITH
LOWER CHANCES SUNDAY AS FOCUS FOR STORMS BEGINS TO LIFT AWAY FROM
THE REGION. UPPER LEVEL RIDGING IS FORECAST TO BUILD BACK OVER THE
PLAINS NEXT WEEK...WHICH WILL BRING VERY HOT AND HUMID CONDITIONS
BACK TO THE AREA WITH LITTLE CHANCE FOR THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 8, 5:31 AM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
631 AM CDT FRI JUL 8 2016
OKZ054-081200-
OSAGE OK-
631 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
700 AM CDT...
AT 631 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF FORAKER...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHIDLER... ELGIN...
GRAINOLA... FORAKER...
OSAGE HILLS STATE PARK... PEARSONIA...
BIGHEART... WEBB CITY...
LAT...LON 3700 9612 3674 9609 3665 9670 3688 9675
3700 9675
TIME...MOT...LOC 1131Z 265DEG 29KT 3684 9651Special weather statement, Jul 8, 6:02 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
702 AM CDT FRI JUL 8 2016
OKZ054-081230-
OSAGE OK-
702 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 730 AM
CDT...
AT 702 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PAWHUSKA...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA... HOMINY...
FAIRFAX... BARNSDALL...
WYNONA... OSAGE HILLS STATE PARK...
OKESA... TALLANT...
PERSHING... NELAGONEY...
LAT...LON 3676 9609 3639 9613 3646 9671 3648 9670
3649 9672 3673 9669
TIME...MOT...LOC 1202Z 273DEG 18KT 3661 9637Special weather statement, Jul 8, 6:49 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 AM CDT FRI JUL 8 2016
OKZ059-081315-
PAWNEE OK-
749 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAWNEE COUNTY UNTIL
815 AM CDT...
AT 749 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MORRISON...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...
LAT...LON 3647 9683 3616 9667 3616 9682 3624 9682
3625 9684 3625 9692 3633 9693 3634 9703
3643 9703
TIME...MOT...LOC 1249Z 241DEG 27KT 3623 9706Special weather statement, Jul 8, 7:17 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 AM CDT FRI JUL 8 2016
OKZ055-056-081345-
NOWATA OK-WASHINGTON OK-
817 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NOWATA AND CENTRAL
WASHINGTON COUNTIES UNTIL 845 AM CDT...
AT 817 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF OCHELATA...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... OCHELATA...
LAT...LON 3660 9566 3660 9581 3658 9581 3656 9597
3672 9600 3677 9571
TIME...MOT...LOC 1317Z 261DEG 18KT 3664 9590Thunderstorm Wind, Creek
- When
- July 8, 7:25 AM CST
- Where
- Creek County, 0.42 mi NW of Oilton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 36.084, -96.585
Strong thunderstorm wind blew down several trees, numerous large tree limbs, and power lines.
Thunderstorm Wind, Creek
- When
- July 8, 7:38 AM CST
- Where
- Creek County, 0.32 mi W of New Mannford
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.130, -96.356
Strong thunderstorm wind blew down a tree onto a road.
Hail, Okfuskee
- When
- July 8, 8:00 AM CST
- Where
- Okfuskee County, Okemah
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.430, -96.300
Hail, Tulsa
- When
- July 8, 8:30 AM CST
- Where
- Tulsa County, 0.54 mi SW of Collinsville
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 36.365, -95.838
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, July 8 to 9, 20163 deaths · 1.5 in hail · 39 events
- Hail and Damaging Winds in Tennessee, July 8, 2016$368,000 · 1.75 in hail · 125 events
- Hail and Damaging Winds in Michigan, July 8, 2016$4.4 million · 3 in hail · 26 events
- Flash Flooding in New York, July 8, 2016$5.0 million · 2 events
- Hail and Damaging Winds in North Carolina, July 8, 20161 injured · $580,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in North Carolina, July 8, 2016$177,000 · 1.75 in hail · 36 events
- Damaging Winds in Virginia, July 8, 2016$339,000 · 60 kt wind · 18 events
- Damaging Winds in Georgia, July 8 to 9, 2016$141,000 · 60 kt wind · 17 events
- Damaging Winds in Indiana, July 8, 2016$130,000 · 52 kt wind · 18 events
- Flash Flooding and Flood in Kentucky, July 8, 2016$114,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in North Carolina, July 8, 2016$81,000 · 1 in hail · 21 events
- Flash Flooding and Flooding in Kentucky, July 8, 2016$60,000 · 55 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649771, 649772, 649773, 649774.